Hail, Laramie
- When
- August 26, 9:45 PM MST to 9:51 PM MST
- Where
- Laramie County, 8 mi SW of Cheyenne
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.050, -104.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 26, 1:58 PM MST, 7 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 258 PM MDT MON AUG 26 2002 CONVECTION JUST EAST OF OUR COUNTIES IN THE NEB PANHANDLE ATTM. STORMS FIRED ALONG OUTFLOW FROM MCS IN W CENTRAL NEB THIS MORNING. LAPS ANALYSIS SHOWING BEST INSTABILITY...CAPE AND THETA E AXIS IN WRN NEB. SOME INSTABILITY IN FAR WRN WY. 18Z RUN OF THE META SEEMS TO HAVE A BETTER HANDLE ON THE PRECIPITATION THIS EVENING WITH QPF EXTENDING INTO CHEYENNE AND KIMBALL COUNTIES BY 03Z. LITTLE QPF ELSEWHERE UNTIL WEAK RIDGE AXIS SHIFTS EAST OVERNIGHT AND VORT MAX MOVES NE ACRS WY. UPSLOPE FLOW DEEPENS BEHIND THIS FEATURE AND MODELS SHOWING SOME QPF OVR E CENTRAL WYOMING BY 12Z. AS LOW LVL MSTR INCREASES OVR THE PLAINS TONIGHT...EXPECT LOW CLOUDS TO DVLP AND POSSIBLY SOME PATCHY FOG IN THE RIVER VALLEYS. UPR LOW OVR SRN ID ON TUESDAY EJECTING SVRL TROFS ACRS WY IN SW FLOW ALF. TUESDAY COULD BE CLOUDY AND COOL MOST OF THE DAY...ESP ON THE PLAINS. SOME SHOWERS AND TSTMS ALSO POSSIBLE. HAVE GONE BELOW GUID HIGHS TUESDAY...MAINLY EAST OF THE MTNS. LATEST DAY 2 OUTLOOK SHOWS JUST SMALL AREA OF SLIGHT RISK INTO LARAMIE AND KIMBALL COUNTIES ATTM. THIS PLACEMENT IS BASED ON AXIS OF MODERATE INSTABILITY SHOWN BY MODELS IN THIS AREA. HOWEVER...WILL BE DIFFICULT TO BREAK OUT OF THE LOW CLOUDS WITH FAIRLY DEEP UPSLOPE FLOW OVER AREA. THE COOLER...BUT UNSETTLED WEATHER CONTINUES WEDNESDAY WITH AREAS OF LOW CLOUDS CONTG EAST OF THE MTNS. SCT POPS AGAIN EXPECTED WITH UPR TROFS MOVG THRU THE FLOW ALF. MAY BREAK OUT OF THE CLOUDS WEDNESDAY AFT. HAVE GONE A FEW DEGREES WARMER ON WED. ON THURSDAY... THE UPR LOW OPENS UP AND MOVES NNE...BUT ONE LAST UPR TROF MOVG THRU SE WY WITH SLGT CHC OF AFT CONVECTION. A FEW DEGREES WARMER STILL ON THURSDAY...AS LOW LVL MSTR SHIFTS EWD AND OUT OF THE WY ZONES. .EXTENDED... UPPER TROF LIFTG NEWD OVER NRN RCKYS EARLY FRI WITH SRN END BRUSHING BY AREA. DRIER SW FLOW ALOFT CONTS INTO SAT. BY SUN INTO MON... NEXT UPR SYSTEM DROPS MORE SWD INTO CA WITH UPR RDG BLDG NWD INTO AREA...WITH MRF SUGGESTING SOME MSTR COMING NEWD FROM SW U.S. FOR SLGT CHC OF LATE DAY TSTMS. TEMPS TO REMAIN NEAR TO A BIT ABOVE SEASONAL. .CYS... WY...NONE. NE...NONE. STARK
NEZ001>003-019>021-054-055-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 522 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM... SEVERE THUNDERSTORM WATCH NUMBER 641 HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE UNTIL 10 PM TONIGHT. THIS WATCH REPLACES PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 637. THE NEW WATCH INCLUDES ALL OF THE CHEYENNE COUNTY WARNING AREA IN THE NEBRASKA PANHANDLE... INCLUDING SIOUX...DAWES...BOX BUTTE...SCOTTS BLUFF...BANNER... MORRILL...KIMBALL AND CHEYENNE COUNTIES. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL. && STARK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
615 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0508 PM 5 N ALLIANCE NE .75 INCH HAIL
08/26/02 BOX BUTTE
0536 PM ALLIANCE NE 1.75 INCH HAIL
08/26/02 BOX BUTTE
0536 PM ALLIANCE NE WIND DAMAGE
08/26/02 BOX BUTTE LARGE BRANCH BROKE OFF
TREE AND DOWNED POWER LINE
0553 PM 8.5 S ALLIANCE NE .75 INCH HAIL
08/26/02 BOX BUTTE HAIL BROKE OUT HOUSE
WINDOWSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
818 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 17 S ALLIANCE NE .75 INCH HAIL
08/26/02 BOX BUTTE
0750 PM SIDNEY NE .88 INCH HAIL
08/26/02 CHEYENNE
0751 PM SIDNEY NE 61 MPH TSTORM WIND
08/26/02 CHEYENNE
0715 PM 11 SE REDINGTON NE 1.00 INCH HAIL
08/26/02 MORRILLPRELIMINARY LOCAL STORM REPORT...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE, WY
823 PM MDT MON AUG 26 2002
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM 17 S ALLIANCE NE .75 INCH HAIL
08/26/02 BOX BUTTE
0750 PM SIDNEY NE .88 INCH HAIL
08/26/02 CHEYENNE
0751 PM SIDNEY NE 61 MPH TSTORM WIND
08/26/02 CHEYENNE
0715 PM 11 SE REDINGTON NE 1.00 INCH HAIL
08/26/02 MORRILL
0804 PM SIDNEY NE 73 MPH TSTORM WIND
08/26/02 CHEYENNENEZ001>003-019>021-054-055-270400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 901 PM MDT MON AUG 26 2002 ...SEVERE THUNDERSTORM WATCH FOR THE WESTERN NEBRASKA PANHANDLE CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 641 WAS CANCELLED AT 900 PM FOR THE WESTERN NEBRASKA PANHANDLE. THE STRONGEST THUNDERSTORMS HAVE MOVED SOUTH OF THE PANHANDLE AND THERE NO LONGER APPEARS TO BE A THREAT OF DAMAGING WEATHER THERE. && COX
The Cheyenne radar (KCYS), 16 km away, was scanning. The volume nearest the first event began at 04:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2002Every state in 2002This day in weather historyWarnings in Wyoming, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314587.